MAUDE Adverse Event Report: SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10836618
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes Tinnitus (2103); Superficial (First Degree) Burn (2685)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while performing maintenance on the magnetom essenza dot system.A siemens service engineer was injured when an electrical connector on a power cable (mref power cable) sparkled when turning on the circuit breaker inside the cooling cabinet during maintenance.The siemens service engineer suffered a first degree burn to the right hand.The skin on the right hand was sensitive to the touch at that time but did not require any treatment.Additionally, it was reported that the siemens service engineer was wearing a hearing aid at the time of the event and suffered hearing loss.It is not known if the hearing loss is permanent as the siemens service engineer reports to still be experiencing tinnitus but has not yet visited a doctor.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a workmanship error.Based on the information provided by the service engineer, the circuit breaker for the cooling cabinet tripped on site.After trouble shooting, the cse didn't find any abnormalities and turned the breaker on directly without powering off the main first.According to the required technical documentation, the correct operation is as follows: power off the main line in main box first; turn on the circuit breaker in e-box and close the cover of the e-box; power on the main line in main-box.Additionally, the label with electrical warning information on the cover panel of the e-box is marked with "disconnect power before servicing unit." therefore, the reported incident was the result of a workmanship error.

Brand Name
MAGNETOM ESSENZA DOT
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, china 51805 7
CH  518057
Manufacturer (Section G)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, china 51805 7
CH   518057
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
6104486461
MDR Report Key12452318
Report Number3004754211-2021-94676
Device Sequence Number11057684
Product Code LNH
UDI-Device Identifier04056869006789
UDI-Public04056869006789
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10836618
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown